My teeth are fairly straight I just wanted to make them perfect. I got my invisilign last Saturday 2/3/12. As soon as I left the office , havign both plates in my mouth my lips turned very red and dry as though if I had a wind burn. I also noticed that trying to have lunch that day was not the same as usual. My taste is off and have very little of it, and constantly bit my lips on the inside of my mouth. Does this sound like a common side effect? an allergic reaction to cement, plastic, o
Is It Normal to Have Dry Lips and Have Lost Some Sense of Taste AFter Beginning Invisalign Treatment?
Doctor Answers (2)
Promoted Local Answer Promoted local answers are based on Featured Doctor activity within your current location.
Dry Lips and altered sense of taste after invisalign
It is probably a coincadence that you have finished your invisalign and now experiencing dry lips and altered taste. This is the first report I have heard of this type. There is no known physiologic connection between the events. Dry lips and altered taste can be manifestations of other systemic conditions such as Scleroderma or Bechet's syndrome to name a couple. Most likely your sensory alterations a just a temporary aberration, but you should get checked by an internal medicine specialist and or endocrinologist. Invisalign can't cause dry lips or altered taste. An allergic reaction or chemical burn is possible, but I have never heard of it with invisalign before.
The Invisalign Trays Don't Cause Those Symptoms
Invisalign trays are BPA free, and really shouldn't cause any type of allergic reaction.
If you got your attachments placed that day, it is possible that the altered taste and tongue sensation was due to a small amount of the tooth etchant contacting the tongue. Also if your mouth was held open for a period of time to place the attachments that would explain the dryness of your lips as well.
Your orthodontist would know better than the internet if there was something done during the procedure (like the items listed above) that could have potentially caused those symptoms.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.